Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 41, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 20, 2013, 2:04 PM MST for Mohave County, Arizona. It was in force for 116 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2013, 2:04 PM MST (21:04 UTC)
- Expired
- Jul 20, 2013, 4:00 PM MST
- In force
- 116 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 112 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 2:40 PM MST | FLASH FLOOD | Ene Hualapai Mountain, AZ | LARGE ROCKS AND DEBRIS IN ROADWAY DUE TO FLASH FLOODING ON HUALAPAI MTN RD CLOSE TO MILE MARKER 10. ROAD IS NOW MOSTLY FREE OF WATER. |
| Jul 20, 2:40 PM MST | FLASH FLOOD | Hualapai Mountain, AZ | LARGE ROCKS AND DEBRIS IN ROADWAY DUE TO FLASH FLOODING ON HUALAPAI MTN RD CLOSE TO MILE MARKER 10. ROAD IS NOW MOSTLY FREE OF WATER. |
| Jul 20, 3:00 PM MST | FLASH FLOOD | 5 Sse Kingman Airport, AZ | GREATER THAN 8 INCHES OF WATER FLOWING OVER DW RANCH RD. MUD...ROCKS...AND DEBRIS ON ROADWAY. REPORT VIA TWITTER. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
145 WGUS55 KVEF 202104 FFWVEF AZC015-202300- /O.NEW.KVEF.FF.W.0041.130720T2104Z-130720T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 204 PM MST SAT JUL 20 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 400 PM MST. * AT 158 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR HUALAPAI MOUNTAIN PARK... OR 12 MILES SOUTHEAST OF KINGMAN. THE STORM PRODUCING VERY HEAVY RAIN WAS MOVING WEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... THE DEAN PEAK FIRE BURN AREA... BLAKE RANCH RV PARK. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 58 AND 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. HEAVY RAINFALL IS FALLING ON THE DEAN PEAK BURN AREA. BECAUSE OF THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS IN AND DOWNSTREAM OF THIS BURN AREA. && LAT...LON 3521 11394 3518 11372 3503 11376 3505 11397 $$ WOLCOTT
3 follow-up statements
690 WGUS75 KVEF 202147 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 247 PM MST SAT JUL 20 2013 AZC015-202300- /O.CON.KVEF.FF.W.0041.000000T0000Z-130720T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 247 PM MST SAT JUL 20 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR CENTRAL MOHAVE COUNTY... AT 236 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR THE DEAN PEAK BURN AREA OR 10 MILES SOUTHEAST OF KINGMAN...MOVING WEST AT 5 MPH. AS OF 245 PM MST...MOHAVE COUNTY ALERT RAIN GAUGES HAVE RECORDED BETWEEN 1.10 AND 1.38 INCHES OF RAINFALL IN OR AROUND THE BURN AREA. THIS RAINFALL IS LIKELY TO CAUSE DEBRIS FLOWS FROM THE BURN SITE WHICH COULD IMPACT DW RANCH ROAD...GETZ RANCH ROAD...AND OTHER AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... DEAN PEAK BURN AREA... HUALAPAI MOUNTAINS... AND OTHER RURAL AREAS OF CENTRAL MOHAVE COUNTY. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 58 AND 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. HEAVY RAINFALL IS FALLING ON THE DEAN PEAK BURN AREA. BECAUSE OF THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS IN AND DOWNSTREAM OF THIS BURN AREA. && LAT...LON 3521 11394 3518 11372 3503 11376 3505 11397 $$ WOLCOTT
615 WGUS75 KVEF 202223 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 323 PM MST SAT JUL 20 2013 AZC015-202300- /O.CON.KVEF.FF.W.0041.000000T0000Z-130720T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 323 PM MST SAT JUL 20 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR CENTRAL MOHAVE COUNTY... AT 315 PM MST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM HEAVY RAINFALL OVER THE HUALAPAI MOUNTAINS AND HUALAPAI MOUNTAIN ROAD NEAR MILE MARKER 10. THE STORMS WHICH PRODUCED THE HEAVY RAIN HAVE MOVED OUT OF THE AREA...BUT LIGHT TO MODERATE RAINFALL CONTINUES. THIS INCLUDES THE AREA BURNED BY THE DEAN PEAK FIRE. DEBRIS FLOWS FROM THE BURN SITE COULD IMPACT DW RANCH ROAD...GETZ RANCH ROAD...AND OTHER AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... DEAN PEAK BURN AREA... HUALAPAI MOUNTAIN ROAD... DW RANCH ROAD... GETZ RANCH ROAD... AND OTHER RURAL AREAS OF CENTRAL MOHAVE COUNTY. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 58 AND 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. HEAVY RAINFALL IS FALLING ON THE DEAN PEAK BURN AREA. BECAUSE OF THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS IN AND DOWNSTREAM OF THIS BURN AREA. && LAT...LON 3521 11394 3518 11372 3503 11376 3505 11397 $$ WOLCOTT
147 WGUS75 KVEF 202258 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 358 PM MST SAT JUL 20 2013 AZC015-202305- /O.EXP.KVEF.FF.W.0041.000000T0000Z-130720T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 358 PM MST SAT JUL 20 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MST FOR CENTRAL MOHAVE COUNTY... THE THUNDERSTORMS PRODUCING HEAVY RAIN AND FLASH FLOODING OVER THE HUALAPAI MOUNTAINS AND THE DEAN PEAK BURN AREA HAVE MOVED OUT OF THE AREA. ALTHOUGH THE WARNING HAS ENDED...LIGHT RAIN CONTINUES ACROSS THE HUALAPAI MOUNTAINS...AND ADDITIONAL RUNOFF IS POSSIBLE IN THE AREA. TRAVELERS SHOULD BE AWARE OF WATER AND DEBRIS OVER THE ROADWAYS...OR FOR ROADS THAT MAY HAVE BEEN WASHED OUT. IN ADDITION...WATER MAY BE FLOWING IN NORMALLY DRY WASHES. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 58 AND 70. LAT...LON 3521 11394 3518 11372 3503 11376 3505 11397 $$ WOLCOTT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 2:00 PM MST, 4 minutes earlier.
Area forecast discussion, Jul 20, 2:00 PM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
200 PM PDT SAT JUL 20 2013
.SYNOPSIS...ACTIVE WEATHER IS EXPECTED OVER THE NEXT SEVERAL DAYS AS
MONSOON MOISTURE CONTINUES TO INCREASE ACROSS THE AREA AND RESULT IN
BROADER THUNDERSTORM COVERAGE. THE PRIMARY THREAT FROM STORMS TODAY
AND INTO EARLY NEXT WEEK WILL BE HEAVY RAIN AND THE POTENTIAL FOR
FLASH FLOODING. ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE.
TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL THROUGH MONDAY
THEN INCREASE TO AROUND NORMAL BY THE MIDDLE PART OF NEXT WEEK.
&&
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...THUNDERSTORMS
DEVELOPING EARLY THIS AFTERNOON OVER MOHAVE AND LINCOLN COUNTIES
WITH COVERAGE EXPECTED TO INCREASE AS THE AFTERNOON WEARS ON. LAPS
DATA SHOWS BASICALLY THE ENTIRE SOUTHEAST PORTIONS OF THE CWA BEING
FAIRLY UNSTABLE AND WINDS ALOFT HAVE DECREASED SOMEWHAT. THIS WILL
LEAD TO FAIRLY SLOW MOVING STORMS AND A GREATER POTENTIAL FOR FLASH
FLOODING. EASTERN SAN BERNARDINO COUNTY AS SEEN FAIRLY EXTENSIVE
CLOUD COVER THIS MORNING...BUT SKIES ARE CLEARING AND THUNDERSTORM
CHANCES WILL INCREASE BY LATE AFTERNOON. STORMS HAVE ALSO BEEN
FORMING OVER THE SPRING MOUNTAINS...BUT WITH THE EASTERLY FLOW ALOFT
MOST OF THE RAIN HAS FALLEN WELL WEST OF THE BURN AREA. WITH STORMS
DEVELOPING OVER SOUTHWEST UTAH AND SOUTHEAST LINCOLN COUNTY COMBINED
WITH A SOUTHWEST STEERING FLOW WE MAY HAVE ANOTHER SETUP LIKE WE DID
LAST NIGHT WITH STORMS PROPAGATING DOWN THE 15 TOWARD LAS VEGAS.
THIS WILL CERTAINLY NEED TO BE WATCHED. 12Z NAM SHOWING A WEAK
DISTURBANCE PUSHING NORTHWARD INTO SOUTHERN NEVADA THIS EVENING AND
OVERNIGHT SO STORMS MAY EXTENDED A LITTLE LONGER INTO TONIGHT BEFORE
DISSIPATING LATE. BASICALLY THE SAME SET UP FOR SUNDAY AS MOISTURE
AND INSTABILITY REMAIN IN PLACE. CURRENT FLASH FLOOD WATCHES ARE IN
GOOD SHAPE AS THUNDERSTORM COVERAGE WILL LIKELY EXTEND A LITTLE
FURTHER WEST.
TEMPERATURES OVERALL SHOULD BE COOLER THROUGH MONDAY BY 5-10 DEGREES
BUT WILL BE GREATLY DEPENDENT UPON CLOUD COVER AND STORM DEVELOPMENT.
&&
.LONG TERM...MONDAY THROUGH SATURDAY...ACTIVE MONSOON PATTERN WILL
REMAIN IN PLACE OVER THE REGION ON MONDAY AND TUESDAY. MONDAY LOOKS
TO BE THE MORE ACTIVE OF THE TWO DAYS WITH SLIGHTLY WITH SLIGHTLY
MORE MOISTURE AND A MORE WIDESPREAD INSTABILITY. THE FLASH FLOOD
WATCH THAT IS OUT FOR MONDAY LOOKS TO BE ON TRACK. TUESDAY THE
MODELS SHOW THE MOST UNSTABLE AIR WILL GENERALLY BE OVER LINCOLN AND
NORTHERN MOHAVE COUNTIES. I INCREASED POPS FOR BOTH MONDAY AND
TUESDAY FROM THE INHERITED GRIDS...MONDAY INCREASED POPS AREAWIDE
WHILE TUESDAY THE FOCUS OF THE INCREASE WAS ON LINCOLN AND NORTHERN
MOHAVE COUNTIES. WEDNESDAY THROUGH THE END OF THE PERIOD A GRADUAL
DRYING TREND WILL TAKE PLACE AS THE FLOW ALOFT BECOMES MORE
SOUTHWESTERLY. I MADE A FEW VERY SLIGHT CHANGES TO THE POP AND SKY
GRIDS IN THE FAR EXTENDED PERIOD. BELOW NORMAL TEMPERATURES ARE
EXPECTED FOR MONDAY AND TUESDAY...WITH A GRADUAL WARMING TREND
TAKING PLACE DURING THE COURSE OF THE WEEK AS DRIER AIR MOVES INTO
THE REGION. THERE DID SEEM TO BE A BIG SPREAD IN GUIDANCE MAXIMUM
TEMPERATURE VALUES TOWARDS THE END OF THE FORECAST PERIOD...SO I
OPTED TO SPLIT THE DIFFERENCE BETWEEN MEX AND THE ECMWF.
&&
.AVIATION...FOR MCCARRAN...SOUTHEASTERLY WINDS 6-9 KTS THROUGH TODAY
OUTSIDE OF ANY OUTFLOW BOUNDARIES. THUNDERSTORMS ARE POSSIBLE
THROUGH INTO THIS EVENING...MAINLY OVER THE LOCAL MOUNTAINS
ALTHOUGH OUTFLOW WINDS COULD BRING A STORM INTO THE VALLEY ONCE
AGAIN. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED IN THE PEACH
SPRINGS AND MORMON MESA CORRIDORS THIS AFTERNOON. THUNDERSTORM
CHANCES AT MCCARRAN WILL INCREASE SUNDAY AND MONDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TODAY IN
LINCOLN...CLARK...MOHAVE AND SAN BERNARDINO COUNTIES WITH ISOLATED
STORMS ACROSS THE REMAINDER OF THE AREA. WINDS WILL GENERALLY BE
LIGHT THEN BECOME EAST TO SOUTHEAST WITH SPEEDS UP TO 10 KTS THIS
AFTERNOON.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH FROM NOON PDT TODAY THROUGH MONDAY EVENING
FOR NVZ018-019-021.
FLASH FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING
FOR NVZ015>017-020-022.
AZ...FLASH FLOOD WATCH FROM NOON MST TODAY THROUGH MONDAY EVENING
FOR AZZ001>003-036.
CA...FLASH FLOOD WATCH FROM NOON PDT TODAY THROUGH MONDAY EVENING
FOR CAZ527.
FLASH FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING
FOR CAZ524>526.
&&
GORELOW/METZGER
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Jul 20, 5:14 AM MST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 514 AM PDT SAT JUL 20 2013 AZZ001>003-036-CAZ527-NVZ018-019-021-211000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-SHEEP RANGE-SPRING MOUNTAINS- 514 AM PDT SAT JUL 20 2013 /514 AM MST SAT JUL 20 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY THROUGH TONIGHT... THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY AND TONIGHT WITH POTENTIALLY HEAVY RAIN ACCOMPANYING THESE STORMS. BURN SCARS FROM THE CARPENTER ONE FIRE AND THE DEAN PEAK FIRE WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ...FLASH FLOOD WATCH CONTINUES SUNDAY THROUGH MONDAY EVENING... THUNDERSTORMS WILL CONTINUE SUNDAY AND MONDAY WITH POTENTIALLY HEAVY RAIN ACCOMPANYING THESE STORMS. BURN SCARS FROM THE CARPENTER ONE FIRE AND THE DEAN PEAK FIRE WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING. THE POTENTIAL FOR THUNDERSTORMS WILL DECREASE WEDNESDAY THROUGH FRIDAY AS DRY AIR STARTS TO SPREAD IN FROM THE WEST LEADING TO MORE STABLE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ524>526-NVZ015>017-020-022-211000- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 514 AM PDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY AND CONTINUE THROUGH THE NIGHT. HEAVY RAIN WILL ACCOMPANY STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA ON SUNDAY AND MONDAY. THE POTENTIAL OF FLASH FLOODING EXISTS DUE TO HEAVY RAIN FROM THUNDERSTORMS. THE POTENTIAL FOR THUNDERSTORMS WILL DECREASE WEDNESDAY THROUGH FRIDAY AS DRY AIR STARTS TO SPREAD IN FROM THE WEST LEADING TO MORE STABLE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>523-NVZ014-211000- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY- 514 AM PDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONSOON MOISTURE WILL INCREASE SUNDAY AND CONTINUE ACROSS THE AREA INTO TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE. SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN. THE POTENTIAL FOR THUNDERSTORMS WILL DECREASE WEDNESDAY THROUGH FRIDAY AS DRY AIR STARTS TO SPREAD IN FROM THE WEST LEADING TO MORE STABLE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 20, 10:17 AM MST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1017 AM PDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD ESE COLORADO CITY 36.99N 112.98W
07/19/2013 MOHAVE AZ TRAINED SPOTTER
1 FOOT OF WATER FLOWING ACROSS JOHNSON ROAD.
0704 PM TSTM WND GST 2 SE LAS VEGAS NELLIS A 36.23N 115.03W
07/19/2013 M52.00 MPH CLARK NV ASOS
0709 PM TSTM WND GST 2 SE LAS VEGAS NELLIS A 36.23N 115.03W
07/19/2013 M71.00 MPH CLARK NV ASOS
0730 PM HEAVY RAIN 5 NNE LAS VEGAS 36.24N 115.11W
07/19/2013 E0.71 INCH CLARK NV MESONET
RAIN FELL BETWEEN 730 AND 8 PM. CCRFCD STATION ON CRAIG
RD NEAR THE LV WASH.
0731 PM NON-TSTM WND DMG 3 E DOWNTOWN LAS VEGAS 36.17N 115.10W
07/19/2013 CLARK NV PUBLIC
TREES DOWN AT NEAR THE CORNER OF PECOS AND STEWART. TREES
ARE ABOUT 13 FT TALL AND 6 INCHES IN DIAMETER
0731 PM FLASH FLOOD 3 E DOWNTOWN LAS VEGAS 36.17N 115.10W
07/19/2013 CLARK NV AIRPLANE PILOT
FLOOD AND DEBIS OVER THE CURB NEAR THE CORNER OF PECOS
ANS STWEART.
0737 PM TSTM WND DMG ESE DOWNTOWN LAS VEGAS 36.17N 115.14W
07/19/2013 CLARK NV FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS NUMEROUS POWERLINES DOWN IN AND
AROUND DOWNTOWN LAS VEGAS.
0737 PM TSTM WND DMG 2 SSE DOWNTOWN LAS VEGA 36.14N 115.12W
07/19/2013 CLARK NV FIRE DEPT/RESCUE
TREE DOWN ON ROADWAY NEAR SAHARA AVENUE AND BURNHAM AVE.
TREE IS BLOCKING THE ROADWAY CAUSING CLOSURE
0737 PM NON-TSTM WND DMG ESE DOWNTOWN LAS VEGAS 36.17N 115.14W
07/19/2013 CLARK NV FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS NUMEROUS POWERLINES DOWN NEAR
DOWNTOWN LAS VEGAS.
0740 PM TSTM WND DMG 2 S EAST LAS VEGAS 36.06N 115.04W
07/19/2013 CLARK NV PUBLIC
BEST BUY AT GALLERIA MALL SUSTAINED WIND DAMAGE
0743 PM TSTM WND DMG 3 E DOWNTOWN LAS VEGAS 36.17N 115.10W
07/19/2013 CLARK NV PUBLIC
GARDEN APARTMENTS ON PECOS ROAD HAD TREES DOWN ON TOP OF
BUILDINGS AND A BROKEN GAS LINE DUE TO A DOWNED TREE
0754 PM FLASH FLOOD 5 NNE DOWNTOWN LAS VEGA 36.24N 115.12W
07/19/2013 CLARK NV PUBLIC
8 INCHES OF WATER FLOWING DOWN THE ROAD
0754 PM FLASH FLOOD 3 SSE DOWNTOWN LAS VEGA 36.13N 115.12W
07/19/2013 CLARK NV FIRE DEPT/RESCUE
CLARK COUNTY FIRE REPORTS A SWIFT WATER RESCUE NEAR THE
CORNER OF DESERT INN AND EASTERN
0757 PM HEAVY RAIN 4 SSW DOWNTOWN LAS VEGA 36.12N 115.17W
07/19/2013 U0.00 INCH CLARK NV PUBLIC
ROOF CAVED IN DUE TO WATER AT GILLIES NIGHCLUB ON THE LAS
VEGAS STRIP
0800 PM TSTM WND DMG 4 SSW LAS VEGAS 36.12N 115.19W
07/19/2013 CLARK NV BROADCAST MEDIA
THUNDERSTORM WINDS CAUSED A COUCH TO BLOW OFF OF THE TOP
OF THE RIO HOTEL.
0801 PM TSTM WND DMG 2 ESE LAS VEGAS 36.17N 115.12W
07/19/2013 CLARK NV NWS EMPLOYEE
A LARGE 30 FOOT TREE DOWN NEAR THE INTERSECTION OF
STEWART AND EASTERN.
0801 PM HEAVY RAIN 2 SSW LAS VEGAS 36.15N 115.16W
07/19/2013 E0.00 INCH CLARK NV NWS EMPLOYEE
LOTS OF WATER IN THE INTERSECTION OF WYOMING AND
COMMERCE.
0818 PM TSTM WND DMG 6 SSW EAST LAS VEGAS 36.03N 115.10W
07/19/2013 CLARK NV NWS EMPLOYEE
NWS EMPLOYEE REPORTS 25 FT MESQUITE TREE BLEW DOWN IN
BACK YARD ONTO BOAT.
0820 PM FLASH FLOOD 5 SSW DOWNTOWN LAS VEGA 36.10N 115.17W
07/19/2013 CLARK NV NWS EMPLOYEE
1-2 FEET OF WATER IN THE PARKING LOT OF THE TROPICANA
CASINO
0822 PM TSTM WND DMG 5 SW EAST LAS VEGAS 36.05N 115.10W
07/19/2013 CLARK NV PUBLIC
20 FT TREE DOWN DUE TO WINDS
0824 PM FLASH FLOOD 4 ESE DOWNTOWN LAS VEGA 36.15N 115.09W
07/19/2013 CLARK NV TRAINED SPOTTER
5 TO 6 INCHES OF WATER BLOCKING THE ROAD ON SAHARA JUST
EAST OF SANDHILL
0824 PM FLASH FLOOD 5 SSW DOWNTOWN LAS VEGA 36.12N 115.19W
07/19/2013 CLARK NV FIRE DEPT/RESCUE
CLARK COUNTY FIRE DEPARTMENT REPORTS A SWIFT WATER RESCUE
OCCURING NEAR THE INTERSECTION OF FLAMINGO AND VALLEY
VIEW
0840 PM FLASH FLOOD 2 SSW HENDERSON EXECUTI 35.96N 115.14W
07/19/2013 CLARK NV PUBLIC
1-2 FEET OF WATER ON VOLUNTEER BLVD NEAR ANTHEM PKWY
0850 PM LIGHTNING 1 SSW ANTHEM 35.95N 115.10W
07/19/2013 CLARK NV NEWSPAPER
LIGHTNING STRUCK HOME NEAR ANTHEM AND SOMERSWORTH DRIVE
AND STARTED A FIRE AT THE HOME.
0900 PM HEAVY RAIN 4 SSW DOWNTOWN LAS VEGA 36.12N 115.18W
07/19/2013 U0.00 INCH CLARK NV PUBLIC
CAESARS CASINO FLOODED WITH A FEW INCHES OF WATER DUE TO
PARTIAL ROOF DAMAGE
&&
METZGERLocal storm report, Jul 20, 10:25 AM MST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1025 AM PDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD ESE COLORADO CITY 36.99N 112.98W
07/19/2013 MOHAVE AZ TRAINED SPOTTER
1 FOOT OF WATER FLOWING ACROSS JOHNSON ROAD.
0704 PM TSTM WND GST 2 SE LAS VEGAS NELLIS A 36.23N 115.03W
07/19/2013 M52.00 MPH CLARK NV ASOS
0709 PM TSTM WND GST 2 SE LAS VEGAS NELLIS A 36.23N 115.03W
07/19/2013 M71.00 MPH CLARK NV ASOS
0730 PM HEAVY RAIN 5 NNE LAS VEGAS 36.24N 115.11W
07/19/2013 E0.71 INCH CLARK NV MESONET
RAIN FELL BETWEEN 730 AND 8 PM. CCRFCD STATION ON CRAIG
RD NEAR THE LV WASH.
0731 PM FLASH FLOOD 3 E DOWNTOWN LAS VEGAS 36.17N 115.10W
07/19/2013 CLARK NV AIRPLANE PILOT
FLOOD AND DEBIS OVER THE CURB NEAR THE CORNER OF PECOS
ANS STWEART.
0731 PM NON-TSTM WND DMG 3 E DOWNTOWN LAS VEGAS 36.17N 115.10W
07/19/2013 CLARK NV PUBLIC
TREES DOWN AT NEAR THE CORNER OF PECOS AND STEWART. TREES
ARE ABOUT 13 FT TALL AND 6 INCHES IN DIAMETER
0737 PM TSTM WND DMG ESE DOWNTOWN LAS VEGAS 36.17N 115.14W
07/19/2013 CLARK NV FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS NUMEROUS POWERLINES DOWN IN AND
AROUND DOWNTOWN LAS VEGAS.
0737 PM NON-TSTM WND DMG ESE DOWNTOWN LAS VEGAS 36.17N 115.14W
07/19/2013 CLARK NV FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS NUMEROUS POWERLINES DOWN NEAR
DOWNTOWN LAS VEGAS.
0737 PM TSTM WND DMG 2 SSE DOWNTOWN LAS VEGA 36.14N 115.12W
07/19/2013 CLARK NV FIRE DEPT/RESCUE
TREE DOWN ON ROADWAY NEAR SAHARA AVENUE AND BURNHAM AVE.
TREE IS BLOCKING THE ROADWAY CAUSING CLOSURE
0740 PM TSTM WND DMG 2 S EAST LAS VEGAS 36.06N 115.04W
07/19/2013 CLARK NV PUBLIC
BEST BUY AT GALLERIA MALL SUSTAINED WIND DAMAGE
0743 PM TSTM WND DMG 3 E DOWNTOWN LAS VEGAS 36.17N 115.10W
07/19/2013 CLARK NV PUBLIC
GARDEN APARTMENTS ON PECOS ROAD HAD TREES DOWN ON TOP OF
BUILDINGS AND A BROKEN GAS LINE DUE TO A DOWNED TREE
0754 PM FLASH FLOOD 3 SSE DOWNTOWN LAS VEGA 36.13N 115.12W
07/19/2013 CLARK NV FIRE DEPT/RESCUE
CLARK COUNTY FIRE REPORTS A SWIFT WATER RESCUE NEAR THE
CORNER OF DESERT INN AND EASTERN
0754 PM FLASH FLOOD 5 NNE DOWNTOWN LAS VEGA 36.24N 115.12W
07/19/2013 CLARK NV PUBLIC
8 INCHES OF WATER FLOWING DOWN THE ROAD
0757 PM HEAVY RAIN 4 SSW DOWNTOWN LAS VEGA 36.12N 115.17W
07/19/2013 U0.00 INCH CLARK NV PUBLIC
ROOF CAVED IN DUE TO WATER AT GILLIES NIGHCLUB ON THE LAS
VEGAS STRIP
0800 PM TSTM WND DMG 4 SSW LAS VEGAS 36.12N 115.19W
07/19/2013 CLARK NV BROADCAST MEDIA
THUNDERSTORM WINDS CAUSED A COUCH TO BLOW OFF OF THE TOP
OF THE RIO HOTEL.
0801 PM HEAVY RAIN 2 SSW LAS VEGAS 36.15N 115.16W
07/19/2013 E0.00 INCH CLARK NV NWS EMPLOYEE
LOTS OF WATER IN THE INTERSECTION OF WYOMING AND
COMMERCE.
0801 PM TSTM WND DMG 2 ESE LAS VEGAS 36.17N 115.12W
07/19/2013 CLARK NV NWS EMPLOYEE
A LARGE 30 FOOT TREE DOWN NEAR THE INTERSECTION OF
STEWART AND EASTERN.
0816 PM TSTM WND GST 5 ENE SLOAN 35.97N 115.13W
07/19/2013 M61.00 MPH CLARK NV AWOS
0818 PM TSTM WND DMG 6 SSW EAST LAS VEGAS 36.03N 115.10W
07/19/2013 CLARK NV NWS EMPLOYEE
NWS EMPLOYEE REPORTS 25 FT MESQUITE TREE BLEW DOWN IN
BACK YARD ONTO BOAT.
0820 PM FLASH FLOOD 5 SSW DOWNTOWN LAS VEGA 36.10N 115.17W
07/19/2013 CLARK NV NWS EMPLOYEE
1-2 FEET OF WATER IN THE PARKING LOT OF THE TROPICANA
CASINO
0822 PM TSTM WND DMG 5 SW EAST LAS VEGAS 36.05N 115.10W
07/19/2013 CLARK NV PUBLIC
20 FT TREE DOWN DUE TO WINDS
0824 PM FLASH FLOOD 4 ESE DOWNTOWN LAS VEGA 36.15N 115.09W
07/19/2013 CLARK NV TRAINED SPOTTER
5 TO 6 INCHES OF WATER BLOCKING THE ROAD ON SAHARA JUST
EAST OF SANDHILL
0824 PM FLASH FLOOD 5 SSW DOWNTOWN LAS VEGA 36.12N 115.19W
07/19/2013 CLARK NV FIRE DEPT/RESCUE
CLARK COUNTY FIRE DEPARTMENT REPORTS A SWIFT WATER RESCUE
OCCURING NEAR THE INTERSECTION OF FLAMINGO AND VALLEY
VIEW
0840 PM FLASH FLOOD 2 SSW HENDERSON EXECUTI 35.96N 115.14W
07/19/2013 CLARK NV PUBLIC
1-2 FEET OF WATER ON VOLUNTEER BLVD NEAR ANTHEM PKWY
0850 PM LIGHTNING 1 SSW ANTHEM 35.95N 115.10W
07/19/2013 CLARK NV NEWSPAPER
LIGHTNING STRUCK HOME NEAR ANTHEM AND SOMERSWORTH DRIVE
AND STARTED A FIRE AT THE HOME.
0900 PM HEAVY RAIN 4 SSW DOWNTOWN LAS VEGA 36.12N 115.18W
07/19/2013 U0.00 INCH CLARK NV PUBLIC
CAESARS CASINO FLOODED WITH A FEW INCHES OF WATER DUE TO
PARTIAL ROOF DAMAGE
&&
METZGERThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:32 PM MST | Flash Flood Warning | VEF | Mohave | 118 min |
| Jul 20, 2:23 PM MST | Flash Flood Warning | VEF | Mohave | 112 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.